# SDR AWXA200600565

- Difficulty date: March 23, 2006
- Submitted: March 28, 2006
- Operation: Air carrier
- Aircraft: N315AW
- Make and model: Boeing 737-3S3
- Aircraft serial: 23734
- Aircraft time: 60,755 hours, 37,879 cycles
- Engine: Cfmint CFM563B2
- Engine time: 51,246 hours, 32,066 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blades
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: E, A
- Precautionary procedure: O

## Discrepancy

FLT CREW REPORTED THAT ON DESCENT HEARD A LOUD THUMPING WITH VIBRATION, WERE ABLE TO STOPPED THIS BY RETARDING THE NR 1 THROTTLE.  F/A REPORTED FLAMES COMING OUT OF THE NR 1 ENG TAIL PIPE.  CREW REQUESTED A PRIORITY LANDING.  LANDED IN IAH W/O FURTHER EVENT.  MX BOROSCOPED THE NR 1 ENGINE AND FOUND SEVERAL HPC 3RD STAGE BLADES WITH TRAILING EDGE TEARS AND SEVERAL HPC 4TH STAGE BLADES WITH LEADING EDGE TEARS, ALSO MISSING MATERIAL.  DAMAGE WAS BEYOND LIMITS IAW AWA TASK CARD I5M72019.  THE NR 1 ENGINE WAS REPLACED IAW AMERICA WEST AIRLINES TASK CARD R5M71001.  OPS CHECKS WERE GOOD.
